MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ENDOSCOPIC CANN DRILL BIT 10MM; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT

SMITH & NEPHEW, INC. ENDOSCOPIC CANN DRILL BIT 10MM; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Catalog Number 013663
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/28/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported a rust on the drill bit.No patient injuries or delay were reported as the failure was found after the case.
 
Additional Manufacturer Narrative
One 013663 cannulated endoscopic 10mm drill bit reported on.The product was not returned for evaluation.Physical conclusions, full investigation and evaluation were restricted.Factors affecting device performance include: device ability, surgical ability and surgical site preparation according to instructions for use.Confirms instructions, precautionary statements and recommendations for proper use of product.¿these instruments are designed for repeated use with proper care and handling.¿ please refer to for instructions on automatic and manual sterilization recommendations.Low-sudsing, neutral 6.0¿8.0 ph, enzymatic detergents are recommended.Do not use detergents above 11.0 ph.Use deionized water for washing and rinsing.There are no other complaints for this lot.This is considered an isolated instance.Allegation occurrence rate is monitored via surveillance.Further action is not required at this time.

Brand Name
ENDOSCOPIC CANN DRILL BIT 10MM
Common Device Name
INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key8520396
Report Number1219602-2019-00434
Device Sequence Number11462790
Product Code HWE
UDI-Device Identifier03596010025203
UDI-Public03596010025203
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number013663
Device Lot NumberVSW62257/1
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/28/2019
Supplement Date Received by Manufacturer06/17/2019
Initial Report FDA Received Date04/16/2019
Supplement Report FDA Received Date06/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1